Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 19, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 4, 2010, 9:08 PM CST for 39 counties in Alabama. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2010, 9:08 PM CST (03:08 UTC)
- Expired
- Dec 5, 2010, 5:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS74 KBMX 050308 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 908 PM CST SAT DEC 4 2010 ...BREEZY CONDITIONS EXPECTED OVERNIGHT THROUGH SUNDAY AFTERNOON... .GRADIENT WINDS WILL CONTINUE TO INCREASE ACROSS THE THE AREA TONIGHT...RESULTING IN WINDS SUSTAINED AT 15 TO 20 MPH WITH GUSTS UP TO 25 TO 30 MPH. WINDS WILL BE STRONGEST OVERNIGHT AS A SECONDARY FRONT WORKS THROUGH. WINDS MAY CALM A TOUCH THROUGH THE MORNING BEFORE INCREASING TO NEAR ADVISORY CRITERIA AGAIN SUNDAY AFTERNOON. ALZ011>015-017>050-051200- /O.NEW.KBMX.WI.Y.0019.101205T0308Z-101205T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 908 PM CST SAT DEC 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST SUNDAY. WINDS WILL BE BREEZY THROUGH THE OVERNIGHT HOURS...WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. WINDS MAY CALM DURING THE EARLY MORNING HOURS...ONLY TO INCREASE AGAIN LATE MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
096 WWUS74 KBMX 051100 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CST SUN DEC 5 2010 ...BRISK CONDITIONS EXPECTED THROUGH THIS AFTERNOON... .STRONG GRADIENT WINDS WILL CONTINUE ACROSS CENTRAL ALABAMA TODAY BEHIND A RETREATING COLD FRONT...RESULTING IN WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO 25 TO 30 MPH. WINDS SPEEDS ARE EXPECTED TO TAPER OFF SOME AS WE NEAR SUNSET AS HIGH PRESSURE BUILDS. ALZ011>015-017>050-051900- /O.CON.KBMX.WI.Y.0019.000000T0000Z-101205T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 500 AM CST SUN DEC 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WINDS WILL BE BRISK THROUGH THIS AFTERNOON BEHIND A RETREATING COLD FRONT...WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 08/MNK
999 WWUS74 KBMX 051849 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1249 PM CST SUN DEC 5 2010 ...BRISK CONDITIONS EXPECTED THIS AFTERNOON... STRONG GRADIENT WINDS WILL CONTINUE ACROSS CENTRAL ALABAMA THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. SUSTAINED WINDS AT 15 TO 20 MPH WITH GUSTS UP TO 25 TO 30 MPH ARE POSSIBLE. WIND SPEEDS ARE EXPECTED TO TAPER OFF AROUND SUNSET AS THE TIGHTENED PRESSURE GRADIENT WEAKENS. ALZ011>015-017>050-052300- /O.CON.KBMX.WI.Y.0019.000000T0000Z-101205T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1249 PM CST SUN DEC 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WINDS WILL BE BRISK THROUGH THE AFTERNOON DUE TO A TIGHTENED PRESSURE GRADIENT...WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 4, 5:41 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 4, 5:41 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CST SAT DEC 4 2010 .UPDATE... && .DISCUSSION... KEPT SLIGHT CHANCE POPS IN FOR THIS EVENING FOR THE SE PORTION OF THE CWA AS THE COLD FRONT PUSHES OUT OF THE AREA. BELOW NORMAL TEMPS WILL BE IN STORE BEHIND THE COLD FRONT. WINDS WILL SHIFT TO THE NE TONIGHT. NORTHERLY FLOW FOR THE BEGINNING OF THE WEEK WILL MAKE TEMPS FEEL EVEN COLDER. SHORTWAVE STILL EXPECTED TO MOVE THROUGH ON WEDNESDAY SO KEPT SOME CLOUD COVER OVER THE AREA ON TUESDAY NIGHT AND INTO WEDNESDAY. MOISTURE IS STILL LACKING SO DO NOT EXPECT ANY PRECIP. WINDS WILL SHIFT TO THE SE ON THURSDAY SO WILL SEE A SLIGHT WARMING IN TEMPS ON THURSDAY AND FRIDAY. NEXT COLD FRONT WILL APPROACH THE CWA ON FRIDAY. MODELS ARE IN DISAGREEMENT OVER RAINFALL AMOUNTS WITH THIS FRONT. KEPT LOW POPS IN FOR FRIDAY AND SATURDAY. 73 && .AVIATION...00Z TAF DISCUSSION. FIRST FRONT HAS MOVED SOUTH OF EET AND WILL BE MOVING INTO THE MGM AND TOI AREA BY 2Z. WILL SEE THE WIND SHIFT TO THE WEST AFTER THAT AS WELL AS A DECREASE TO MVFR CIGS ACROSS THE SOUTH. MEANWHILE A SECOND FRONT/SHORTWAVE WILL SLIDE ACROSS THE NORTH AND DROP CIGS ACROSS THE NORTH BACK INTO THE MVFR CATEGORY. WILL NOT TRY TO GET TOO FANCY WITH THE OVERALL TIMING OF THESE AS CIGS WILL REMAIN VFR/MVFR ALL NIGHT UNTIL AROUND 15Z. QUESTIONS HERE ARE CAN THE MVFR CIGS WORK FAR ENOUGH SOUTH INTO MGM AND TOI. FOR NOW WILL KEEP TAKE THEM BACK TO VFR AFTER 9Z ONCE THE FIRST FRONT WORKS THROUGH. WINDS WILL STAY UP ALL NIGHT AS WELL AS DURING THE AFTERNOON WITH GUSTS UP TO 18 TO 20 KTS. LOOK FOR CIGS TO FINALLY RISE ABOVE VFR AFTER 15 TO 17Z ACROSS THE NORTH. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 73/16
Hazardous weather outlook, Dec 4, 6:07 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 PM CST SAT DEC 4 2010 ALZ011>015-017>050-060000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 607 PM CST SAT DEC 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TUESDAY MORNING WILL BE THE COLDEST MORNING ACROSS CENTRAL ALABAMA THIS SEASON. LOW TEMPERATURES COULD FALL INTO THE MIDDLE TO UPPER TEENS AT THE COLDEST LOCATIONS...RESULTING IN A POSSIBLE HARD FREEZE. DRY CONDITIONS WILL RESULT IN DANGEROUS BURNING CONDITIONS DURING THE AFTERNOON HOURS BOTH TUESDAY AND WEDNESDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.